Jump to content

Replacement for Midodrine?


mngirl
 Share

Recommended Posts

I am on Midodrine and honestly it is working great! on 10 mg in the a.m. and 7.5 mg later in the day. If I go less then the dizzies come right back. More is also fine except later in the day then it causes issues when I go to bed. But here is my problem...I am literally not eatting. I can take 2 bites of something and that is it. I can't even have the food around me after that. I have lost 8 lbs in the past week and a half. I get SO hungry, but when I go to eat the 2 bites is it. I know that it is the Midodrine because when we have reduced the dosage the dizzies came back but then I was able to eat a little better.

We have even tried breaking to doses up (We thought that maybe too much at one time was doing it), but that also caused the dizzies to come back.

So, what I was wondering is if there is something else out there that would work like Midodrine but not cause the eatting problems. I have tried Adderall (not a very high dose - my dr thinks that maybe we need to try that again at a much higher dosage).

Thanks!

Lisa

Link to comment
Share on other sites

I was also on Midodrine and it worked really well, but I didn't like the side effects. Dr. Grubb put me on Mestinon and that has really helped. It raises your bp when you are sitting or standing, but not when you are laying down which is good! That along with florinef, zoloft, and procrit shots have worked wonders. The procrit shots have made me be able to lead a somewhat normal life. Maybe you should ask your doc about using mestinon if you haven't already tried it! Good luck! Also, if you are having trouble eating, you may want to try boost or ensure or protein shakes. The boost and ensure take some getting used to the taste, but when I was losing weight I would make an ensure shake with vanilla ice cream and that tasted just like a milkshake. Protein powder can be used in a smoothie, yogurt, cereal, and pretty much anything but make sure that you get a kind that doesn't have a taste to it because some of the protein powders have a really bitter after taste.

Jaime

Link to comment
Share on other sites

Jamie and Ernie -

I haven't tried either of those medications. Thanks for the suggestions. I am just afraid to give up the Midodrine since it took so long to finally find something to stop the dizzies. The weight loss is actually a little nice since I gained so much weight when I started the prednisone (for my Addison's Disease).

I HATE those drinks with a passion, but I figure I should probably give them a try again. Just hard to drink something else. The water and the gatorade is more than I can take!

~Lisa

Link to comment
Share on other sites

hi lisa -

i don't know if it's exactly the same stomach issue, but i had some problems with midodrine a few years back GI-wise. for that & other reasons i switched to concerta, which is essentially an extended-release type of ritalin. midodrine has similarities to ritalin but it doesn't cross the blood-brain barrier. but ritalin (or concerta, along with a few other names) has many of the same properties as midodrine, particularly that it is a vasoconstrictor. i still took midodrine in the morning b/c i needed something to get me out of bed safely & concerta takes longer to "kick in". once the stomach issues settled i did okay with the midodrine only once a day (rather than 3-4/day).

one other thought is the possibility of addressing the GI issue that midodrine is causing for you. it might work or might not, & i realize all too well not wanting to add extra meds, but when i first had the problem taking protonix & cerafate helped me. this was after a GI work-up that actually showed GERD & bile reflux - not previously diagnosed - but it helped. so it may be something to explore, esp since the midodrine is working so well for you...

the midodrine doesn't seem to be a stomach trigger for me any longer, or at least not any more so than any other pills. i have a lot of GI issues now though that i didn't have several years back.

i don't take the concerta any longer but it was a great med for me for several years. i had times that i was functioning REALLY well during the time...

as already mentioned, mestinon may be another option for you. it wasn't good for me on it's own but is part of what has me doing better than i had been all year in combo with other things.

good luck...

:rolleyes: melissa

Edited by Sunfish
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...